MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIOPSY PROBE; BIOPSY INSTRUMENT
Catalog Number ECP0110GV
Medical Device Problem Codes Dull, Blunt (2407); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024, a patient underwent for a stereotactic vacuum breast biopsy procedure using encor biopsy probe.Prior to the procedure, when attaching and calibrating the probe to the encor enspire handle, the probe made a hissing sound that sounded like it¿s not airtight.It was further reported that device contamination with chemical and dull needle was identified.There was no patient contact.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: received one sealed encor biopsy probe.Product packaging and labels were returned referencing ecp0110gv, lot: vthxg001.No damage was noted to the outer packaging.Upon visual inspection, skiving to the inner surface of the needle protector and residue on the needle tip were observed.The needle tip was noted to be dull.The returned device was functionally tested using an in-house encor enspire system.The returned probe was loaded into the in-house driver and calibrated successfully.The maximum vacuum test was performed with the cutter at half-sample and the maximum vacuum is 27hg which does meet the minimum specification of 24hg.A vacuum differential test was performed.The vacuum was measured to be 27hg with the aperture open and 19hg with the aperture closed.The vacuum differential is 8hg which does meet the minimum specification of at least 6hg.The probe was inserted into a piece of beef and around the clock sampling was performed.Each time, the probe underwent the following processes: aperture opened, sample cut and sample deposited into the sample tray.The probe was able to obtain 6 samples successfully.No error was displayed on the console during testing.No unusual noises were heard during the evaluation.The probe tip was placed vertically into a beaker of water and vacuum was applied.The water was able to be sucked up into the sample chamber.The probe was removed, and no leaks were identified around the gears or sample chamber/probe connection point.Therefore, based on the evaluation results of the returned sealed lot sample, the investigation is confirmed for the identified device contamination (e.G., residue observed to the needle and needle tip) and confirmed for the identified dull needle tip.Potential root causes of the observed device contamination (plastic on the needle) are, but not limited to, tolerance stack-up between the needle trocar tip and plastic tip protector and handling errors (e.G., bend needle protector, repeated removal and replacement of tip protector).It is unknown if the placement of the plastic tip protector during final assembly at manufacturing or the removal of the tip protector by the customer contributed to this event.It is likely the needle was placed in the tip protector at an angle and therefore, determined to be manufacturing related.The definitive root cause was traced to manufacturing as the needle tip was found dull within the sealed package.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22455565
Report Number2020394-2025-00992
Device Sequence Number20887387
Product Code KNW
UDI-Device Identifier00801741086250
UDI-Public(01)00801741086250(11)231027(17)250928(10)VTHXG001
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K040842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Catalogue NumberECP0110GV
Device Lot NumberVTHXG001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Initial Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown